Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Fast metaboliser if Valium, should I switch back to Klonopin for taper?


[Ho...]

Recommended Posts

Hi, I’ve just been told by my Pdoc that I am a super efficient metaboliser of V. He said this means that even though I am currently at 9mg in my taper, to my body it would feel like I was only on about 4 or 5mg V. He also said that’s why I was finding w/d so hard as even a small drop would feel like a big one to my body. He said I was a normal metaboliser of K.

 

My question is, should I change to K to finish my titration? Am wondering if it would make side-effects less. I didn’t think to ask my Dr this question before our session ended today and I don’t see him for another month. I wouldn’t make any changes without discussing it with him first but just wondering if anyone else has found themselves in this situation? I was on K initially before going over to V to titrate down as per Dr Ashton’s guidelines.

Link to comment
Share on other sites

Since you are already on Valium, I would think it would be more of a pain to switch back to Klonopin.

 

Very importantly Walium allows you to more easily taper smaller equivalent amounts than Klonopin.

 

This is a very difficult process--much harder for some people than others.  We all look for better ways and less painful ways.  My God, I have certainly done so.

Link to comment
Share on other sites

Even if you’re an ultra rapid metabolizer of Valium, a science that isn’t actually that exact by the way because diazepam has multiple active metabolites that are processed by different enzymes, your speed of the taper directly controls the elimination rate. I would not recommend switching benzos at this point, just stick with the Valium and adjust the taper speed if you need to. If you’re having interdose withdrawals, which is what would normally be directly affected by fast metabolism, maybe look at splitting your current dose into another timed dose to get round the clock coverage out of the same total dose.
Link to comment
Share on other sites

Thanks so much for your replies and advice Confuseduser and EtherealRemnant. Feel more reassured and less anxious about the whole situation now. Had worked myself up into a bit of a state. Will try splitting my doses into 3 over 12 hours instead of two and see how that goes. Thanks again and hope you are both doing well.
Link to comment
Share on other sites

×
×
  • Create New...